Alert archive / Michigan / Wind Advisories in 2009
Wind Advisory 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Sep 27, 2009, 3:00 PM EDT for 17 counties in Michigan. It took effect at Sep 28, 2009, 2:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2009, 3:00 PM EDT (19:00 UTC)
- In effect from
- Sep 28, 2009, 2:00 AM EDT
- Expired
- Sep 28, 2009, 9:52 PM EDT
- In force
- 20 hr
- Issued by
- NWS Grand Rapids, MI
Counties Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 45 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 271900 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 300 PM EDT SUN SEP 27 2009 ...INTENSE FALL STORM TO IMPACT THE AREA... .A LOW PRESSURE SYSTEM WILL RAPIDLY INTENSIFY OVER NORTHERN LOWER MICHIGAN LATE TONIGHT THROUGH MONDAY. VERY STRONG WINDS WILL DEVELOP AFTER MIDNIGHT...AND CONTINUE INTO MONDAY NIGHT. THE STORM WILL GRADUALLY PULL AWAY ON TUESDAY. MIZ037-043-050-056-064-071-280300- /O.NEW.KGRR.HW.W.0002.090928T0600Z-090929T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 300 PM EDT SUN SEP 27 2009 ...HIGH WIND WARNING IN EFFECT FROM 2 AM MONDAY TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM MONDAY TO 5 AM EDT TUESDAY. DAMAGING WIND GUSTS OVER 60 MPH ARE EXPECTED FOR THE LAKESHORE COUNTIES BEGINNING LATER TONIGHT AND PERSISTING INTO MONDAY NIGHT. THE MAIN WIND DIRECTION WILL BE WEST TO NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TREE DAMAGE COULD LEAD TO WIDESPREAD POWER OUTAGES. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-280300- /O.NEW.KGRR.WI.Y.0006.090928T0600Z-090929T0900Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 300 PM EDT SUN SEP 27 2009 ...WIND ADVISORY IN EFFECT FROM 2 AM MONDAY TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM MONDAY TO 5 AM EDT TUESDAY. WIND GUSTS UP TO 55 MPH ARE EXPECTED BEGINNING LATER TONIGHT AND PERSISTING INTO MONDAY NIGHT. THE MAIN WIND DIRECTION WILL BE WEST TO NORTHWEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WEAKENED TREES OR LIMBS COULD COME DOWN RESULTING IN POWER OUTAGES. && $$ MJS
5 follow-up statements
000 WWUS73 KGRR 280158 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 958 PM EDT SUN SEP 27 2009 ...STRONG STORM IS MOVING THROUGH THE GREAT LAKES... .A LOW PRESSURE SYSTEM WILL RAPIDLY INTENSIFY OVER NORTHERN LOWER MICHIGAN LATE TONIGHT THROUGH MONDAY. VERY STRONG WINDS WILL DEVELOP AFTER MIDNIGHT...AND CONTINUE INTO MONDAY NIGHT. THE STORM WILL GRADUALLY PULL AWAY ON TUESDAY. MIZ037-043-050-056-064-071-281000- /O.CON.KGRR.HW.W.0002.090928T0600Z-090929T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 958 PM EDT SUN SEP 27 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM MONDAY TO 5 AM EDT TUESDAY... DAMAGING WEST TO NORTHWEST WIND GUSTS OVER 60 MPH ARE EXPECTED FOR THE LAKESHORE COUNTIES LATER TONIGHT AND PERSISTING INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TREE DAMAGE COULD LEAD TO WIDESPREAD POWER OUTAGES. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-281000- /O.CON.KGRR.WI.Y.0006.090928T0600Z-090929T0900Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 958 PM EDT SUN SEP 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO 5 AM EDT TUESDAY... WEST TO NORTHWEST WIND GUSTS UP TO 50 MPH ARE EXPECTED LATER TONIGHT AND PERSISTING INTO MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WEAKENED TREES OR LIMBS COULD COME DOWN RESULTING IN POWER OUTAGES. && $$ 93
000 WWUS73 KGRR 280757 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 357 AM EDT MON SEP 28 2009 ...STRONG STORM IS MOVING THROUGH THE GREAT LAKES... .LOW PRESSURE OVER LAKE SUPERIOR WILL PRODUCE STRONG WINDS ACROSS THE REGION TODAY. MIZ037-043-050-056-064-071-281600- /O.CON.KGRR.HW.W.0002.000000T0000Z-090929T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 357 AM EDT MON SEP 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... WINDS ALONG THE LAKE SHORE WILL GUST TO NEAR 60 MPH TODAY POTENTIALLY RESULTING IN SPORADIC POWER OUTAGES AND TREE DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TREE DAMAGE COULD LEAD TO WIDESPREAD POWER OUTAGES. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-281600- /O.CON.KGRR.WI.Y.0006.000000T0000Z-090929T0900Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 357 AM EDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... WEST TO NORTHWEST WINDS WILL GUST TO 45 MPH TODAY AND GRADUALLY DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WEAKENED TREES OR LIMBS COULD COME DOWN RESULTING IN POWER OUTAGES. && $$ 93
000 WWUS73 KGRR 281529 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1129 AM EDT MON SEP 28 2009 ...STRONG STORM IS MOVING THROUGH THE GREAT LAKES... .LOW PRESSURE OVER LAKE SUPERIOR WILL PRODUCE STRONG WINDS ACROSS THE REGION TODAY. MIZ037-043-050-056-064-071-282330- /O.CON.KGRR.HW.W.0002.000000T0000Z-090929T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 1129 AM EDT MON SEP 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. WINDS ALONG THE LAKE SHORE WILL GUST TO NEAR 60 MPH THIS AFTERNOON RESULTING IN SPORADIC POWER OUTAGES AND TREE DAMAGE. DUE TO THE STRONG WINDS GENERATING LARGE WAVES ON LAKE MICHIGAN SOME EROSION ALONG THE SHORELINE IS POSSIBLE INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TREE DAMAGE COULD LEAD TO WIDESPREAD POWER OUTAGES. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-282330- /O.CON.KGRR.WI.Y.0006.000000T0000Z-090929T0900Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 1129 AM EDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. WEST TO NORTHWEST WINDS WILL GUST TO 45 MPH TODAY AND GRADUALLY DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WEAKENED TREES OR LIMBS COULD COME DOWN RESULTING IN POWER OUTAGES. && $$ MJS
000 WWUS73 KGRR 281937 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 PM EDT MON SEP 28 2009 ...STRONG STORM CONTINUES ACROSS THE GREAT LAKES... .LOW PRESSURE OVER LAKE HURON WILL PRODUCE STRONG WINDS ACROSS THE REGION TONIGHT. MIZ037-043-050-056-064-071-290345- /O.CON.KGRR.HW.W.0002.000000T0000Z-090929T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 337 PM EDT MON SEP 28 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. WINDS ALONG THE LAKE SHORE WILL GUST TO NEAR 60 MPH TONIGHT RESULTING IN POWER OUTAGES AND TREE DAMAGE. DUE TO THE STRONG WINDS GENERATING LARGE WAVES ON LAKE MICHIGAN SOME EROSION ALONG THE SHORELINE IS POSSIBLE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TREE DAMAGE COULD LEAD TO WIDESPREAD POWER OUTAGES. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-290345- /O.CON.KGRR.WI.Y.0006.000000T0000Z-090929T0900Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 337 PM EDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. WEST TO NORTHWEST WINDS WILL GUST TO 45 MPH TONIGHT. SOME POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WEAKENED TREES OR LIMBS COULD COME DOWN RESULTING IN POWER OUTAGES. && $$ MJS
000 WWUS73 KGRR 290152 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 952 PM EDT MON SEP 28 2009 ...GUSTY WINDS REMAIN ALONG THE LAKESHORE... .A STRONG AREA OF LOW PRESSURE NOW CENTERED NEAR GEORGIAN BAY IS SLOWLY BEGINNING TO WEAKEN. THIS SYSTEM WILL CONTINUE TO SLOWLY WEAKEN THROUGH THE DAY ON TUESDAY WHILE MOVING FARTHER EAST. WINDS WILL SLOWLY DIMINISH THROUGH THE DAY ON TUESDAY. MIZ037-043-050-056-064-071-290900- /O.CAN.KGRR.HW.W.0002.000000T0000Z-090929T0900Z/ /O.NEW.KGRR.WI.Y.0007.090929T0152Z-090929T0900Z/ MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... HOLLAND...SOUTH HAVEN 952 PM EDT MON SEP 28 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. WINDS HAVE DIMINISHED SLIGHTLY ALONG THE LAKESHORE...HOWEVER WIND GUSTS TO 50 MPH WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS. THE STRONGEST WINDS WILL REMAIN WITHIN THE FIRST COUPLE OF MILES OF THE LAKE MICHIGAN SHORELINE. WIND GUSTS TO 35 MPH WILL BE POSSIBLE ACROSS THE EASTERN PORTIONS OF THESE COUNTIES. THESE WINDS WILL CONTINUE TO SLOWLY DIMINISH THROUGH THE DAY ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN 45 AND 57 MPH CAN BE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-290300- /O.CAN.KGRR.WI.Y.0006.000000T0000Z-090929T0900Z/ LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT- IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON- INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING...KALAMAZOO... BATTLE CREEK...JACKSON 952 PM EDT MON SEP 28 2009 ...WIND ADVISORY IS CANCELLED... WINDS HAVE DIMINISHED ACROSS INLAND LOCATIONS THIS EVENING...AND GUSTS ARE EXPECTED TO REMAIN BELOW 35 MPH. $$ NJJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Sep 27, 2:00 PM EDT, 1 hour earlier.
Area forecast discussion, Sep 27, 2:00 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 200 PM EDT SUN SEP 27 2009 LATEST UPDATE...AVIATION... .SYNOPSIS...(402 AM EDT SUN SEP 27 2009) AN INTENSIFYING FALL STORM WILL IMPACT SOUTHWEST LOWER MICHIGAN FROM THIS AFTERNOON INTO MID WEEK. WE/LL SEE SOME SUNSHINE TODAY...BUT STRONG TO SEVERE STORMS ALONG AND AHEAD OF A STRONG COLD FRONT WILL MOVE QUICKLY THROUGH THE REGION THIS EVENING. WINDS WILL INCREASE DRAMATICALLY BEHIND THE FRONT AS MUCH COLDER AIR POURS IN MONDAY. WIND GUSTS TO 45 MPH ARE POSSIBLE BY MONDAY AFTERNOON. COMBINED WITH TEMPERATURES FALLING INTO THE 50S...MONDAY WILL DEFINITELY FEEL LIKE AUTUMN. && .SHORT TERM...(402 AM EDT SUN SEP 27 2009) (TODAY THROUGH TUESDAY) FORECAST CONCERNS DEAL WITH FOG THIS MORNING...THE POTENTIAL FOR SEVERE STORMS THIS EVENING...AND HIGH WINDS MONDAY. VSBYS HAVE BEEN BUMPING UP AND DOWN BETWEEN A QUARTER MILE AND 3 MILES FOR THE PAST FEW HOURS. FOG IMAGERY AND SFC OBS INDICATE THAT LAKE SHORE AREAS ARE LIFTING WITH 10SM AT MUSKEGON AND 9SM AT HOLLAND. BUFKIT SHOWS HIGHER WINDS ALOFT PROGD TO DEVELOP AS THE OVERNIGHT PROGRESSES AND A QUICK LOOK AT THE SOUTH HAVEN GLERL OB INDICATES THAT IS OCCURRING. WE THINK THAT THE FOG WILL CONTINUE TO IMPROVE FROM WEST TO EAST TOWARD SUNRISE. THE STRONG COLD FRONT BEING PUSHED SOUTHEAST BY A STRONG UPPER LOW WILL MOVE INTO THE CWA AFTER 00Z. MODELS HAVE BEEN PRETTY CONSISTENT WITH THE TIMING OF THE FRONT. INSTABILITY HAS INCREASED A BIT WITH RECENT MODEL RUNS AND NOW IS AROUND -2C ACROSS THE WRN CWA THIS EVENING. DYNAMICS ARE STRONG WITH A 50KT LLJ AND A 90KT MID LEVEL JET. SHEAR VALUES AOA 50KTS ARE PROGD INTO THE CWA AHEAD OF THE FRONT. ADDITIONALLY...MID LEVEL LAPSE RATES STEEPEN QUICKLY THIS EVENING APPROACHING 7C/KM. STORMS ARE EXPECTED TO DEVELOP IN WISCONSIN THIS AFTERNOON AHEAD OF THE FRONT AND QUICKLY SPREAD EAST. THE STORMS WILL BE VERY QUICK MOVERS AND WIND DAMAGE IS ENTIRELY POSSIBLE. RAIN SHOWERS WILL DEVELOP BEHIND THE FRONT WITH HELP FROM THE LAKE AS H8 TEMPS FALL TO 4C BY 12Z MONDAY. AS THE SFC LOW DEEPENS TO 980MB...SUSTAINED WINDS WILL INCREASE TO 25-35 MPH WITH GUSTS TO 45 MPH FROM THE WEST. GIVEN PRESSURE RISES OF 2-3MB/3HR...I/M NOT CONFIDENT ENOUGH THAT WINDS WILL MEET WARNING CRITERIA. HIGHEST PRESSURE RISES ARE ACTUALLY SOUTH OF THE CWA MONDAY AFTERNOON. THIS LOOKS MORE LIKE A WIND ADVISORY AND WE/LL LIKELY ISSUE LATER TODAY AFTER ANOTHER MODEL RUN TO FIRM THINGS UP. MONDAY INTO TUESDAY COULD BE RATHER RAW. GUSTY WINDS AND RAIN SHOWERS ALONG WITH TEMPS IN THE 50S WILL MAKE IT FEEL LIKE IT AUTUMN. HIGHEST POPS WILL BE ACROSS THE WRN CWA WHERE LAKE EFFECT INFLUENCE WILL BE HIGHEST. && .LONG TERM...(402 AM EDT SUN SEP 27 2009) (TUESDAY NIGHT THROUGH SATURDAY) MADE VERY LITTLE IN THE WAY OF CHANGES TO THE GOING EXTENDED FORECAST. PERIOD BEGINS TUESDAY NIGHT WITH THE UPPER TROUGH SLIDING AWAY TO THE EAST. THERE MAY STILL BE JUST ENOUGH INSTABILITY OFF THE LAKE TO GENERATE SOME LAKE EFFECT RAIN SHOWERS...BUT THEY SHOULD COME TO AN END OVERNIGHT. LEFT IN THE CHANCE POPS ON THE COAST FOR THIS REASON. PROGRESSIVE PATTERN WILL BRING RIDGING AND DRY WEATHER TO THE REGION FROM WEDNESDAY MORNING INTO THURSDAY NIGHT. FRIDAY AND SATURDAY ANOTHER UPPER TROUGH PUSHES TOWARD/INTO THE GREAT LAKES REGION...BUT TIMING IS NOT CERTAIN. ALSO...MODELS HANDLING PHASING OF THE TWO UPPER LOWS (THE ONE THAT EXITS TO THE EAST AND THE ONE MOVING OUR DIRECTION FOR THE PLAINS) DIFFERENT. AT THIS POINT HAVE RAIN IN THE FORECAST FRI/SAT. GFS IS SLOWER AND WEAKER WITH THE PLAINS SYSTEM AND ANY PHASING THAT OCCURS. GIVEN THE MODEL UNCERTAINTIES MADE LIMITED CHANGES. && .AVIATION...(200 PM EDT SUN SEP 27 2009) MVFR TO VFR CONDITIONS ARE ANTICIPATED AT ALL TAF SITES THIS AFTERNOON AND EARLY EVENING WITH SCT-BKN CU AND GRADUALLY INCREASING SW WIND SPEEDS INTO THE 10 TO 20 KT RANGE. THE COLD FRONT WILL SURGE THROUGH OUR AREA BETWEEN 02Z AND 07Z TONIGHT BRINGING SOME SHOWERS AND STORMS. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS IN THIS 02Z-07Z TIME FRAME. WIND SPEEDS WILL RAMP UP QUICKLY AFTER FROPA LATE TONIGHT. WE ANTICIPATE WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 45 MPH AT ALL TAF SITES MONDAY. PRIMARILY MVFR CONDITIONS ARE ANTICIPATED AFTER FROPA LATE TONIGHT THROUGH 18Z MON DUE TO A BKN-OVC LOW CLOUD DECK WITH BASES LOWERING INTO THE 1.5-2.5 KFT AGL RANGE. SHOWERS ARE ALSO LIKELY AT ALL TAF SITES MONDAY. && .MARINE...(1140 AM EDT SUN SEP 27 2009) WINDS AND WAVES ON THE INCREASE ACROSS LAKE MI IN THE SOUTHWEST FLOW OUT AHEAD OF THE ADVANCING COLD FRONT. WILL MAINTAIN THE CURRENT SET OF HEADLINES. COULD UPGRADE TO A STORM WARNING THIS AFTERNOON DEPENDING ON THE INCOMING MODEL DATA. MKG BUOY HAS 1 FOOT WAVES AND THE SOUTHERN LAKE BUOY HAS 2 FOOT WAVES...BUT THEY WILL BE BUILDING THROUGH THE DAY. && .HYDROLOGY...(402 AM EDT SUN SEP 27 2009) HYDRO CONCERNS ARE MINIMAL. DESPITE STRONG/SVR STORMS EXPECTED TONIGHT...THE QUICK MOVING NATURE OF THE STORMS WILL RESULT IN MINIMAL BASIN AVERAGE RAINFALL. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY THROUGH THIS AFTERNOON FROM ST JOE TO MANISTEE. GALE WARNING IN EFFECT THIS AFTERNOON THROUGH MONDAY NIGHT FROM ST JOE TO MANISTEE. && SYNOPSIS: 93 SHORT TERM: 93 LONG TERM: DUKE AVIATION: LAURENS MARINE: MJS HYDROLOGY: 93
Hazardous weather outlook, Sep 27, 11:45 AM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1145 AM EDT SUN SEP 27 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-281030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1145 AM EDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WISCONSIN AND ILLINOIS THIS EVENING AND SWEEP THROUGH SOUTHWEST LOWER MICHIGAN BETWEEN 800 PM AND 200 AM IN THE MORNING. THE MAIN THREAT WITH STORMS THIS EVENING AND TONIGHT WILL BE STRONG AND DAMAGING WINDS IN EXCESS OF 60 MPH AS THE LINE SHIFTS RAPIDLY OFF TO THE EAST AT 40 TO 50 MPH. IN THE WAKE OF THE COLD FRONT WINDS WILL ABRUPTLY SHIFT TO THE WEST AND INCREASE TO 20 TO 30 MPH. WIND GUSTS ESPECIALLY TOWARD LAKE MICHIGAN WILL APPROACH 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS WILL CONTINUE ON MONDAY OUT OF THE WEST AT 25 TO 35 MPH. WIND GUSTS ON MONDAY MAY EXCEED 50 MPH...ESPECIALLY TOWARD LAKE MICHIGAN. WITH LEAVES STILL OUT ON THE TREES...LIMBS AND BRANCHES ARE LIKELY TO COME DOWN...CAUSING POWER OUTAGES IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AS A POTENTIAL SQUALL LINE SWEEPS THROUGH THE AREA. LMZ844>849-281030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1145 AM EDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS WILL STEADILY RISE ON LAKE MICHIGAN THIS AFTERNOON OUT OF THE SOUTHWEST INCREASING TO 35 KNOTS. WAVES OF 3 TO 6 FEET WILL POSE A HAZARD TO SMALL CRAFT. WINDS AND WAVES WILL INCREASE ONCE AGAIN TONIGHT AS GALE CONDITIONS DEVELOP. WAVES WILL PUSH TOWARD 10 FEET AFTER MIDNIGHT. A LINE OF THUNDERSTORMS WITH STRONG WINDS MAY SWEEP ACROSS THE LAKE BETWEEN 800 PM AND MIDNIGHT. THUNDERSTORMS WIND GUSTS COULD EXCEED 50 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS ON THE LAKE WILL WORSEN ON MONDAY AS GALE FORCE WINDS INCREASE TO AROUND 45 KNOTS. WAVES OF 12 TO 16 FEET WILL BE LIKELY. THE GALE CONDITIONS WILL CONTINUE INTO MONDAY NIGHT. WITH WAVES OF THIS HEIGHT SOME BEACH EROSION CAN BE EXPECTED AS WELL AS SOME MINOR WATER OVERFLOW INTO LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AS A POTENTIAL SQUALL LINE SWEEPS THROUGH THE AREA. DUKE MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 4:12 AM EDT | Gale Warning | GRR | 11 hr | |
| Sep 27, 4:12 AM EDT | Small Craft Advisory | GRR | 18 hr | |
| Sep 27, 3:00 PM EDT | High Wind Warning | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 31 hr |
| Sep 27, 3:05 PM EDT | Storm Warning | GRR | 31 hr |
Nearby
Wind Advisories in Michigan, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.